Alert archive / Idaho / Frost Advisories in 2015
Frost Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Sep 17, 2015, 2:05 PM MDT. It took effect at Sep 18, 2015, 2:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2015, 2:05 PM MDT (20:05 UTC)
- In effect from
- Sep 18, 2015, 2:00 AM MDT
- Expired
- Sep 18, 2015, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
122 WWUS75 KPIH 172005 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT THU SEP 17 2015 IDZ020-021-181500- /O.NEW.KPIH.FR.Y.0002.150918T0800Z-150918T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 205 PM MDT THU SEP 17 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. * TEMPERATURE...34 TO 36 DEGREES. * IMPACTS...PLANTS THAT ARE SENSITIVE TO FROST CONDITIONS COULD SUSTAIN DAMAGE OR MAY NOT SURVIVE. OUTDOOR ANIMALS...ESPECIALLY THE YOUNG OR ILL...MAY ALSO BE AFFECTED BY THESE CONDITIONS AND PRECAUTIONS SHOULD BE TAKEN TO MAKE SURE THEY ARE SAFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. OUTDOOR ANIMALS...ESPECIALLY THE YOUNG OR ILL...MAY ALSO BE AFFECTED BY THESE CONDITIONS AND PRECAUTIONS SHOULD BE TAKEN TO MAKE SURE THEY ARE SAFE. && $$
1 follow-up statement
704 WWUS75 KPIH 181507 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 907 AM MDT FRI SEP 18 2015 IDZ020-021-181615- /O.EXP.KPIH.FR.Y.0002.000000T0000Z-150918T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 907 AM MDT FRI SEP 18 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE EXPECTED TO CONTINUE WARMING THIS MORNING. HENCE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 17, 1:37 PM MDT, 28 minutes earlier.
Area forecast discussion, Sep 17, 1:37 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 137 PM MDT THU SEP 17 2015 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. THE LAST WAVE IS CURRENTLY MOVING INTO EASTERN IDAHO THIS AFTERNOON. SHOWERS AND ISOLATED STORMS ARE LIKELY ESPECIALLY OVER THE MOUNTAINS THROUGH EARLY EVENING. STORMS WILL STARTING ENDING ACROSS WESTERN LOCATIONS BY THAT TIME...AND ENDING AROUND MIDNIGHT ALONG THE WYOMING AND UTAH BORDERS. SMALL HAIL/GRAUPEL IS CERTAINLY POSSIBLE GIVEN THE CONDITIONS. WHAT WIND WE HAVE OUT THERE SHOULD BEGIN WINDING DOWN AFTER SUNSET AS WELL. WITH ALL OF THE MOISTURE AROUND...WE ARE LOOKING FOR AREAS OF FROST AND/OR FREEZE CONDITIONS. WE'VE ALSO INCLUDED PATCHY FOG AS WELL THROUGH TOMORROW MORNING. OTHER THAN SOME PASSING CLOUDS IT WILL BE DRIER AND WARMER TOMORROW. TOMORROW NIGHT SHOULD BE ANOTHER CHILLY NIGHT WITH MORE POCKETS OF FROST OR FREEZE CONDITIONS. KEYES .LONG TERM...SATURDAY THROUGH NEXT THURSDAY. HIGH PRESSURE BUILDS OVER THE WEEKEND...STARTING A WARMING TREND FOR US. IT WON'T GET A CHANCE TO BUILD MUCH AS LOW PRESSURE TRIES TO DEVELOP ALONG THE BRITISH COLUMBIA COAST...KEEPING THE FLOW RATHER FLAT AND FROM THE WEST. IT DOES LOOK A BIT MORE BREEZY ON MONDAY. WE MAY SEE A FEW SHOWERS OR STORMS ALONG THE BORDER WITH LEMHI COUNTY AND SOUTHWEST MONTANA...BUT THE CHANCE IS PRETTY LOW AT THIS POINT. AS THAT SYSTEM STRENGTHENS...OUR FLOW WILL BECOME SOUTHWESTERLY. THIS WILL BRING A BIG SURGE OF TROPICAL MOISTURE INTO THE SOUTHWEST U.S. AND EVENTUALLY INTO EASTERN IDAHO. SOME INDICATIONS ARE THAT THIS WILL BE PRETTY JUICY...MEANING WE COULD SEE ANOTHER PERIOD OF DECENT AND BENEFICIAL RAINFALL. FOR NOW...WE INCLUDED A SLIGHT CHANCE AS THE ONSET IS STILL NOT HANDLED WELL BY THE FORECAST MODELS. KEYES && .AVIATION...UPPER TROUGH ENTERING ID ATTM...AND WILL BE RESPONSIBLE FOR A GRADUAL INCREASE IN SHOWER ACTIVITY ACROSS SE ID THIS AFTERNOON...MOST NUMEROUS AT SUN. EXPECT CIGS TO BOUNCE AROUND MVFR THRESHOLDS AS SHOWERS WILL BE INTERMITTENT. SNOW LEVELS AROUND 7500 TO 8000 FEET. ELSEWHERE...VFR EXPECTED WITH BRIEF REDUCTIONS TO MVFR POSSIBLE IN HEAVIER SHOWERS. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE. GUSTY SW WINDS...PARTICULARLY AT IDA AND PIH DEVELOPING 19 TO 20Z AND PERSISTING TO AROUND 02Z...15 TO 25 KTS. SOME CLEARING EXPECTED OVERNIGHT AS TROUGH EXITS. LOW POTENTIAL FOR LOW CIGS IN STRATUS/FOG AROUND AND JUST AFTER SUNRISE...MAINLY AT PIH AND IDA GENERALLY BETWEEN 12-15Z. AD && .FIRE WEATHER...ONE LAST DISTURBANCE WILL SWING THROUGH ID THIS AFTERNOON AND EVENING BRINGING ENHANCED SHOWER POTENTIAL...WITH ACTIVITY TAPERING OFF AROUND MIDNIGHT. HIGHEST PRECIPITATION EXPECTED OVER THE CENTRAL MOUNTAINS...WITH OVER 0.20 INCHES OF LIQUID POSSIBLE...SLIGHTLY LOWER AMOUNTS OVER THE EASTERN HIGHLANDS. AREAS ABOVE 7500 FEET IN THE CENTRAL MOUNTAINS SHOULD SEE 1 TO 3 INCHES OF SNOWFALL...WITH SIMILAR AMOUNTS OVER THE EASTERN HIGHLANDS...BUT ABOVE 8000 FEET. CANNOT RULE OUT AN ISOLATED THUNDERSTORM THROUGH THIS EVENING. GUSTY SW WINDS OF 15 TO 25 MPH WITH SOME GUSTS AROUND 30 MPH FOR THE SNAKE PLAIN THROUGH MID EVENING. DRIER CONDITIONS DEVELOP FRIDAY AND PERSIST THROUGH AT LEAST EARLY NEXT WEEK...WITH TEMPERATURES MODERATING TO AROUND OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. MIN RH VALUES THROUGH MONDAY DROP TO 20 TO 25 PERCENT OR SO. NEXT CHANCE FOR PRECIPITATION ARRIVES BY THE MIDDLE OF NEXT WEEK. AD && .PIH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM MDT FRIDAY FOR IDZ020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.